MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-205
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the wire guide subassembly device history record was reviewed.A nonconformity that could be related to the observation reported by the user was found in the wire guide subassembly dhr.The device goes through several different inspections in manufacturing, final quality control (fqc), and packaging departments prior to leaving the facility in an effort to inspect for any damage or deformities.This inspection process would have removed any products having related non-conformances prior to distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide sphincterotome.The protective covering completely sheared off the wire [wire guide coating damage].
 
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section at 16.5 cm to 24.3 cm from the distal end has bare core wire exposed.The wire guide coating has folded over on itself toward the distal end from 13 cm to 16.5 cm and has frayed in a small section approximately 11 cm to 13 cm from the distal end.Wire guide coating has also frayed between 21.8 cm and 24.5 cm from the distal end.Due to the condition of the returned device it cannot be determined if any section of the coating is missing.The wire guide was returned loaded into an extraction balloon.Although the returned wire guide is a wire guide from a pre-loaded sphincterotome, the sphincterotome associated was not returned.Another manufacturer's 10 ml syringe was attached at the injection port, a 5 ml syringe was attached at the balloon inflation port and a pin vise handle attached to the wire guide port of the extraction balloon.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A review of the wire guide subassembly device history record was performed.A nonconformity that could be related to the observation reported by the user was found in the wire guide subassembly.The device goes through several different inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to inspect for any damage or deformities.This inspection process would have removed any products having related nonconformance's prior to distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6921628
Report Number1037905-2017-00618
Device Sequence Number13657713
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)200420(10)W3853641
Combination Product (Y/N)N
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-205
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1